If you have been abusing Percocet for the high it causes, you are likely to become addicted to the drug. The longer you abuse Percocet, the more likely you are to become addicted. Here are five symptoms of Percocet addiction which you must not ignore.
To be clear, withdrawal symptoms from Percocet do not necessarily mean that you are addicted to the drug. According to the NLM, "Some people even withdraw from opiates after being given such drugs for pain while in the hospital without realizing what is happening to them."
These people are not addicted to the drug, just dependent on it which can be treated by tapering off the drug.
However, if you have been abusing Percocet regularly and you experience these symptoms when you suddenly stop, you are dependent on the drug.
When opiates are abused, dependence and addiction often go hand in hand. Withdrawal symptoms for Percocet, according to the PMP, are:
- Muscle and Bone Pain
- Cold Flashes With Goose Bumps
- Flu-Like Symptoms
- Vomiting and Nausea
If you have experienced overdose as a result of your Percocet abuse, addiction treatment is necessary. Percocet overdose can be life-threatening, as the oxycodone in the drug can cause your breathing rate to become dangerously low and even stop altogether. According to the NLM, other symptoms of Percocet overdose include:
- "Excessive Sleepiness"
- Small Pupils - This is called pinpoint pupils and it is how a medical professionals check for the presence of an opioid-based overdose.
- "Cold, Clammy Skin"
- Slowed Heartbeat
- Skin Turning Blue
- Loss of Consciousness
If you suddenly notice that your behavior is changing as a result of your Percocet abuse, you are likely already addicted. Addiction is a brain disease that takes over the way you think and feel, making you behave and react strangely. You may experience:
- Severe Mood Swings
- Apathy toward your responsibilities and obligations
- A desire to only spend time with other people who abuse Percocet
- Diminished life satisfaction